MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BOXED F/R BL 4.5MM SERIES 3000 /6; SAW, POWERED, AND ACCESSORIES
Model Number 7206011
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure, the bonecutter blade stopped aspirating when it was verified that the tip of the inner cannula was broken.The procedure was successfully without surgical delay using a back-up device.No further complications were reported.The current status of the patient is stable.
 
Additional Manufacturer Narrative
H11: corrected information in h6 (health effect - impact code).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation of the device shows it was returned in the shipping tray with the batch number of the complaint on the tyvek lid.The inner blade has broken at the weld beneath the blade window.The outer blade is still intact.There was bio debris present.A functional evaluation could not be done due to the inner blade being broken.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No clinically relevant supporting documentation was provided for inclusion in this medical investigation.The patient impact beyond possible micro-motion and/or migration, and local irritation/discomfort cannot be determined.No further medical assessment can be rendered at this time.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that may have contributed to the reported event include excessive side loading or contact with the cannula while running the blade.No containment or corrective actions are recommended at this time.

Brand Name
BOXED F/R BL 4.5MM SERIES 3000 /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14724530
Report Number1219602-2022-00882
Device Sequence Number2226520
Product Code HAB
UDI-Device Identifier03596010440242
UDI-Public03596010440242
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model Number7206011
Device Catalogue Number7206011
Device Lot Number50948587
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2022
Supplement Date Received by Manufacturer11/23/2023
11/23/2023
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date11/24/2023
11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexFemale